• search hit 4 of 9
Back to Result List

Scaling of chaos in strongly nonlinear lattices

  • Although it is now understood that chaos in complex classical systems is the foundation of thermodynamic behavior, the detailed relations between the microscopic properties of the chaotic dynamics and the macroscopic thermodynamic observations still remain mostly in the dark. In this work, we numerically analyze the probability of chaos in strongly nonlinear Hamiltonian systems and find different scaling properties depending on the nonlinear structure of the model. We argue that these different scaling laws of chaos have definite consequences for the macroscopic diffusive behavior, as chaos is the microscopic mechanism of diffusion. This is compared with previous results on chaotic diffusion [M. Mulansky and A. Pikovsky, New J. Phys. 15, 053015 (2013)], and a relation between microscopic chaos and macroscopic diffusion is established. (C) 2014 AIP Publishing LLC.

Export metadata

Additional Services

Share in Twitter Search Google Scholar Statistics
Metadaten
Author:Mario Mulansky
DOI:https://doi.org/10.1063/1.4868259
ISSN:1054-1500 (print)
ISSN:1089-7682 (online)
Pubmed Id:http://www.ncbi.nlm.nih.gov/pubmed?term=24985455
Parent Title (English):Chaos : an interdisciplinary journal of nonlinear science
Publisher:American Institute of Physics
Place of publication:Melville
Document Type:Article
Language:English
Year of first Publication:2014
Year of Completion:2014
Release Date:2017/03/27
Volume:24
Issue:2
Pagenumber:6
Funder:MPI-PKS
Organizational units:Mathematisch-Naturwissenschaftliche Fakultät / Institut für Physik und Astronomie
Peer Review:Referiert